MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST-S INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AST-S INDICATOR SOLUTION; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 246009
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd phoenix¿ ast-s indicator solution there was a performance issue - atypical growth, atypical reaction, failure to inhibit, insufficient growth, potency, ph failure for prepared reagents/media that could impact growth performance.This event occurred 5 times.The following information was provided by the initial reporter.The customer stated: there were "repeated failures on the bd strep panels 448785 when using strep indicator 246009.The reason on epicenter for the failure is insufficient indicator in the panel.Customer confirmed they are adding 1 full drop and keep the indicator refrigerated.".
 
Additional Manufacturer Narrative
H6: investigation summary: this complaint is for panel aborts due to insufficient indicator when using phoenix ast-s indicator (246009) batch 1145292 the customer did not provide lab reports, isolates, or panels for the investigation.The complaint batch was not available for investigation due to the batch being expired at the time of the investigation and is beyond our stability timeframe.As a result, this complaint is unconfirmed for performance.A review of quality notifications revealed no quality notifications generated on the complaint batch.A review of complaints revealed five additional complaints on the complaint batch.Complaint trending was performed and no trends were identified associated with this defect.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AST-S INDICATOR SOLUTION
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13545030
Report Number1119779-2022-00247
Device Sequence Number2174708
Product Code LON
UDI-Device Identifier30382902460092
UDI-Public30382902460092
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number246009
Device Catalogue Number246009
Device Lot Number1145292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown